hi does any one know how long does it take for statin to come out of your body once you stop taking the drug ive been on 80mg atorvastatin

for over 2 years now and for a year now my head is dizzy been told by the medical people its not the statin id like to stop taking it for 6 months to see if my head clears can any one give me some advice please thank you

Skip

Featured Content

Living With High Cholesterol?

Connect with people like you to get support, advice and tips towards improving your health.

Get started!

Featured by HealthUnlocked

24 Replies

oldestnewest
  • I stopped taking simvastatin last February....it took a very short time for me to realise that was causing my 'fuzzy' head and very confused thinking....probably only a couple of weeks if that. Now six months on I have continued to improve mentally and physically and feel almost normal most of the time. I do have occasional dizzy spells but that is caused by AF. Statins ruined my life, mentally and physically, I will not be persuaded again to take them. There are some really informative blogs and articles promoted through this site...read it all.

  • thank you for your advice take care now god bless

  • EveC sorry to bother you but how long did it take for your fuzzy head to clear please

  • Hi Lillywhite

    Difficult to say now but sure it was very quickly....but for me it was much more than a fuzzy head, I also had difficulty in reasoning, as in...I couldn't remember simple directions, particularly in the car, and it seemed difficult to understand what was being said to me....thought I was beginning the symptoms of dementia..(thankfully not so). I think that if you were to stop the statin for a couple of weeks you would know if that was the cause, and a lapse like that wouldn't affect your cholesterol levels...inho. There are, of course, other causes of dizziness.....you don't give your age but sometimes as we get older arthritis in the neck can occluded blood flow in carotid arteries and cause dizziness, or any drop in blood flow to the head, for example, but I'm sure your GP will have discussed all this with you. Best of luck to you....for me stopping statins gave me my life back.

  • thanks again god bless

  • Hi are you trying a herbal tablet b12 1000ug this has helped me to repair the damage that statins have done to my body

  • I came across this site the other day and was going to post it as a blog. There is an enormous amount of information here:

    stopped_our_statins.webs.com/

  • It really is a disgrace, all this evidence has been in the public domain for over 15 years now, I just can't understand why the medics aren't listening. The pharmaceutical companies and the government have a lot to answer for imo.

  • Never forget that if you are a post stent patient for the first year statins are not only for cholesterol but also important in providing smooth endothelial growth inside the stent.

  • How do they do that?

  • Hi. I was on various statins for over a year, stopped taking them 5 months ago, my upper body muscles are still not right. they ache a lot, more so first thing in a morning. I exercise frequently but I always have done so I know its not that. A friend told me to eat more protein to build the muscle up. My body has not been right ever since I was put on statins, to me for most people they should not be given out so freely.

    Ive read that statins can in some cases cause muscle wasting, ime very worried.

    Allyg

  • I have been off Atoravastatin few weeks back and feel better. I was getting foggy, memory loss, irritable and depressed. but my doctor still insists i take them for my familial high cholesterol, which was 6 the last time i checked. I got to go again and check it. i reduced from 20 mg to 10 mg and I have read everywhere that it does not stop a heart attack...i also saw a video from MIT scientist Raymond Francis discusses the ineffectiveness of Statin drugs. He sheds light on why they are used, what damage they cause, and why NOT to use them - i am sorry I cant get a link but you can goggle and listen to him on the youtube..its fascinating...i wont tell my doc that I am taking them. he feels my memory loss and fogginess is psychotic and stopping statins and improved is my imagination

  • thank you i feel the same as you i feel so much better not being on a statin but my cardiac consultant wants me on a statin take care now

  • I know how it feels, i send the email on this you tube, but my doc says there is no other safer option. all sisters have high cholesterol and they are older than me and still healthy..i wonder why should I suffer so much..I couldnt concentrate at work, make mistakes, snap at my co workers, too tired to exercise, forget the conversation half way! its terrible...someone has to convince me to go back to statins for high cholesterol (initially bordering to 9). thanks a lot...take care too

  • have you tried different statins im on my second one it seems to have different side effects you may find one that suits you better god bless

  • has any of you had your vitamin d3 and b12 checked as i had my vitamin d it was 17 and now i am on vitamin d with calcium taking this for a month my levels now are 32.3

    my b12 was 276 so fingers crossed this should be higher now ,i have suffered from taking statins i have always been very healthy but had high cholesterol put on 3 different statins on and off for 2 years i have been wrecked but now i am beginning to feel a little better i am off statins but controlling it with intermittent fasting ,i take b12 ,vitaminD with calcium ,ubiquinol and b6 my left arm was horrible i could not use it much but about 6 months on just taking the above and nothing else just intermittent fasting 6 days a week i am getting on the mend .

    why are doctors not listening thank you for the internet or i would probably not be here today because of statins no more statins ever gain for me

  • I've gone back to the cod liver oil of my childhood to get some vit D.

  • i have been on vit B12 injections for the past 25 years cos i had low levels and also for my vitiligo..but nothing changed...my cholesterol is still high...despite the vit B...and enough sunlight here..i got checked on sunday and awaiting my first results without the statins and see how it goes...I take cod liver tabs....thanks

  • All,

    The discussion moved from station to B12 and vitaminD. My question is do I need to test for B12 and Vitmain D if I am on 20mg of statin?

  • Hi while you have stopped statins try and help your body by taking a b12 tablet it is safe take the 1000ug one every day and you should see a difference in your dizziness

  • I have only been on this stuff for a short time 6 months. I told my wife I feel like I am going crazy cause I felt like I was exhausted and in a constant daze. My feet and hands tingle and started having panic attacks. I asked my Dr if it could be from these meds and he said unlikely and gave me pills for panic attacka which I never took. I stopped taking lipitor and after a week or so I started feeling better. I wanted to be sure I wasn't nuts so I started again with lipitor after about 2 weeks symptoms are back. I will never take this stuff again. I know most people have pain symptoms from it and I don't but still pretty sure it's these damn pills that are the cause

  • Well, I tried statin to reduce cholesterol it worked but the side effect was a problem for me therefore I have up after three months.

    My GP is talking about taking statin when I go the surgery. So far have bee successful in saying no to statin. Statin as secondary medication after a heart procedure is necessary to help with blood flow. May be one day I have to take it.

    There has been many publications on how to reduce or control cholesterol.

    The guide line numbers are man made, body makes cholesterol because the body needs it, we all have different requirements. Life style change, food intake control and regular exercise can help towards a very healthy life. Enjoy one life.

  • I sure wish I had the answer...I have been on Lipitor for 20 years and I just now have all the problems that Al of you post.......I stopped taking it a month ago and all the pain is worse.

  • My Cardiologist, put me on a new REPATHA shot, @ 500.00 a shot of which I did not pay for, was in a study. It killed my muscle mass. DON'T TAKE IT. I bent over & my muscles couldn't SUPPORT my back . I'm DONE with stains, people are dying from this stuff. I now have a very painful strained muscles.

    THANKS LAP

You may also like...